# SDR CA990430055

- Difficulty date: December 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Rroyce TAY65015
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Bevel Gear
- Part number: EU10274
- Condition: Stripped
- Location: Nr 2 Engine
- Part time: 16,212 hours
- Component: SB131403
- Stage of operation: CL
- Nature of condition: E, F
- Precautionary procedure: E, A

## Discrepancy

(CAN) ON CLIMB-OUT AT FL 220, THE NR 2 ENGINE GENERATOR LIGHT CAME ON AND THE ENGINE SURGED, THE ENGINE THEN ROLLED BACK TO IDLE FOR 3-5 SECONDS BEFORE FLAMING OUT.  THE ENGINE WAS SECURED AND THE AIRCRAFT DIVERTED.   POST-FLIGHT AN ENGINE START WAS ATTEMPTED AND THE STARTER SHAFT SHEARED.  CHIP DETECTORS AND THE OIL SCREENS WERE FOUND CLEAR.  ENGINE DISASSEMBLED AND THE INTERNAL GEARBOX HAD FAILED.  BEVEL DRIVE AND HIGH SPEED GEAR SPLINES WERE FOUND STRIPPED, SO THE GEARBOX WAS NOT BEING DRIVEN.   INVESTIGATION INTO THE CAUSE OF THE SPLINE WEAR IS CONTINUING.
